Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes pain in kidney?

User rating for this question
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
I've been having intermittent sharp knife-like pains in my left kidney area for the past 3 weeks. They happen at various times through the day and only last for seconds at a time. They began after my first dose of prescribed 50,000 IUs of Vitamin D per week (pains started approx. 5 hours after taking the first dose.) Is this due to a kidney stone or some reaction to the Vitamin D?
Posted Wed, 26 Feb 2014 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 17 minutes later
Brief Answer: Kidney stone is most possible. Detailed Answer: Hello! Thank you for the query. It seems to be a coincidence between the pain and Vitamin D intake. It is thought that some persons have kidney stones caused by Vitamin D and Calcium supplementation, however it takes months or even years. Kidney stone does not appear in few hours. The most possible reason of your pain is kidney stone indeed, but it must be there before you have started Vitamin D supplementation. You should also have other symptoms like burning when urinating, frequent urinating, trace of blood in the stool. Back pain appears suddenly. I suggest you to visit your doctor, have abdominal ultrasound and urine analysis. Depending of the stones size, you may need urologist attention. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor